Alert archive / Alabama / Small Craft Advisories in 2017
Small Craft Advisory 30, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Apr 29, 2017, 2:11 PM CDT. It took effect at Apr 30, 2017, 6:00 AM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2017, 2:11 PM CDT (19:11 UTC)
- In effect from
- Apr 30, 2017, 6:00 AM CDT
- Expired
- May 1, 2017, 4:00 AM CDT
- In force
- 22 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
645 WHUS74 KMOB 291911 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 211 PM CDT SAT APR 29 2017 ...STRONG ONSHORE FLOW AND BUILDING SEAS THROUGH EARLY MONDAY MORNING... .AN INCREASING SOUTHERLY FLOW WILL BECOME STRONG TODAY AND WILL CONTINUE THROUGH SUNDAY EVENING IN RESPONSE TO AN APPROACHING COLD FRONT. FREQUENT WIND GUSTS TO 30 KNOTS WILL BE LIKELY THROUGH THE WEEKEND. THE STRENGTH AND DURATION OF THE ONSHORE FETCH THIS WEEKEND WILL RESULT IN BUILDING SEAS. GMZ633>635-300315- /O.CAN.KMOB.SC.Y.0029.000000T0000Z-170501T1200Z/ /O.NEW.KMOB.SC.Y.0030.170430T1100Z-170501T0900Z/ PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- 211 PM CDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 4 AM CDT MONDAY... * WINDS...SOUTHEAST TO SOUTH INCREASING TO 18 TO 23 KNOTS WITH FREQUENT GUSTS TO NEAR 30 KNOTS. * WAVES/SEAS...CHOPPY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ650-655-670-675-300315- /O.EXT.KMOB.SC.Y.0029.000000T0000Z-170501T1500Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 211 PM CDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT MONDAY... * WINDS...SOUTHEAST TO SOUTH INCREASING TO 20 TO 25 KNOTS WITH FREQUENT GUSTS TO AROUND 30 KNOTS. * WAVES/SEAS...6 TO 8 FEET TONIGHT BUILDING TO 8 TO 10 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ630>632-300315- /O.EXT.KMOB.SC.Y.0029.000000T0000Z-170501T0900Z/ NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- 211 PM CDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT MONDAY... * WINDS...SOUTHEAST TO SOUTH 20 TO 25 KNOTS WITH FREQUENT GUSTS TO AROUND 30 KNOTS. * WAVES/SEAS...CHOPPY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
503 WHUS74 KMOB 300253 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 953 PM CDT SAT APR 29 2017 ...STRONG ONSHORE FLOW AND BUILDING SEAS THROUGH EARLY MONDAY MORNING... .STRONG SOUTHERLY FLOW WILL CONTINUE THROUGH SUNDAY EVENING IN RESPONSE TO AN APPROACHING COLD FRONT. FREQUENT WIND GUSTS TO 30 KNOTS WILL BE LIKELY THROUGH THE WEEKEND. THE STRENGTH AND DURATION OF THE ONSHORE FETCH THIS WEEKEND WILL RESULT IN SEAS BUILDING TO AROUND 8 TO 10 FEET BY SUNDAY AFTERNOON. GMZ650-655-670-675-301100- /O.CON.KMOB.SC.Y.0029.000000T0000Z-170501T1500Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 953 PM CDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... * WINDS...SOUTHEASTERLY AROUND 20 TO 25 KNOTS WITH FREQUENT GUSTS TO AROUND 30 KNOTS. * WAVES/SEAS...6 TO 8 FEET TONIGHT BUILDING TO 8 TO 10 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ630>632-301100- /O.CON.KMOB.SC.Y.0029.000000T0000Z-170501T0900Z/ NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- 953 PM CDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... * WINDS...SOUTHEASTERLY AROUND 20 TO 25 KNOTS WITH FREQUENT GUSTS TO AROUND 30 KNOTS. * WAVES/SEAS...CHOPPY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ633>635-301100- /O.CON.KMOB.SC.Y.0030.170430T1100Z-170501T0900Z/ PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- 953 PM CDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 4 AM CDT MONDAY... * WINDS...SOUTHEASTERLY AROUND 18 TO 23 KNOTS WITH FREQUENT GUSTS TO NEAR 30 KNOTS. * WAVES/SEAS...CHOPPY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
503 WHUS74 KMOB 301022 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 522 AM CDT SUN APR 30 2017 ...STRONG ONSHORE FLOW AND BUILDING SEAS THROUGH THIS EVENING... .A STRONG SOUTHERLY FLOW WILL CONTINUE THROUGH THIS EVENING IN RESPONSE TO AN APPROACHING COLD FRONT. FREQUENT WIND GUSTS TO 30 KNOTS WILL BE LIKELY THROUGH THIS EVENING. DUE TO THE THE STRENGTH AND DURATION OF THE ONSHORE FLOW, ALONG WITH THE LENGTH OF FETCH WELL OFFSHORE, SEAS UP TO 10 FEET WILL BE LIKLEY THROUGH THIS EVENING. GMZ650-655-670-675-302000- /O.EXT.KMOB.SC.Y.0029.000000T0000Z-170501T1200Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 522 AM CDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT MONDAY... * WINDS...SOUTHEASTERLY 20 TO 25 KNOTS WITH FREQUENT GUSTS TO AROUND 30 KNOTS. * WAVES/SEAS...BUILDING TO 8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ630>632-302000- /O.CON.KMOB.SC.Y.0029.000000T0000Z-170501T0900Z/ NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- 522 AM CDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... * WINDS...SOUTHEASTERLY AROUND 20 TO 25 KNOTS WITH FREQUENT GUSTS TO AROUND 30 KNOTS. * WAVES/SEAS...CHOPPY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ633>635-302000- /O.CON.KMOB.SC.Y.0030.170430T1100Z-170501T0900Z/ PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- 522 AM CDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... * WINDS...SOUTHEASTERLY AROUND 18 TO 23 KNOTS WITH FREQUENT GUSTS TO NEAR 30 KNOTS. * WAVES/SEAS...CHOPPY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
980 WHUS74 KMOB 301855 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 155 PM CDT SUN APR 30 2017 ...STRONG ONSHORE FLOW AND BUILDING SEAS THROUGH THIS EVENING... .A STRONG SOUTHERLY FLOW WILL CONTINUE THROUGH THIS EVENING IN RESPONSE TO AN APPROACHING COLD FRONT. FREQUENT WIND GUSTS TO 30 KNOTS WILL BE LIKELY THROUGH THIS EVENING. DUE TO THE THE STRENGTH AND DURATION OF THE ONSHORE FLOW, ALONG WITH THE LENGTH OF FETCH WELL OFFSHORE, SEAS UP TO 10 FEET WILL BE LIKLEY THROUGH THIS EVENING. GMZ650-655-670-675-010300- /O.CON.KMOB.SC.Y.0029.000000T0000Z-170501T1200Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 155 PM CDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * WINDS...SOUTHEASTERLY 20 TO 25 KNOTS WITH FREQUENT GUSTS TO AROUND 30 KNOTS BECOMING SOUTHWESTERLY. * WAVES/SEAS...8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ633>635-010300- /O.CON.KMOB.SC.Y.0030.000000T0000Z-170501T0900Z/ PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- 155 PM CDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... * WINDS...SOUTHEASTERLY AROUND 18 TO 23 KNOTS WITH FREQUENT GUSTS TO NEAR 30 KNOTS BECOMING SOUTHWESTERLY. * WAVES/SEAS...CHOPPY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ630>632-010300- /O.CON.KMOB.SC.Y.0029.000000T0000Z-170501T0900Z/ NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- 155 PM CDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... * WINDS...SOUTHEASTERLY AROUND 20 TO 25 KNOTS WITH FREQUENT GUSTS TO AROUND 30 KNOTS BECOMING SOUTHWESTERLY. * WAVES/SEAS...CHOPPY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
709 WHUS74 KMOB 010153 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 853 PM CDT SUN APR 30 2017 ...STRONG ONSHORE FLOW AND BUILDING SEAS THROUGH THIS EVENING... .A COLD FRONT APPROACHING FROM THE WEST WILL THROUGH THE MARINE AREA TONIGHT WITH STRONG SOUTHERLY WINDS SWITCHING TO A MODERATE TO STRONG NORTHWEST FLOW. FREQUENT WIND GUSTS TO 30 KNOTS WILL BE LIKELY THROUGH THIS EVENING. GMZ650-655-670-675-011000- /O.CON.KMOB.SC.Y.0029.000000T0000Z-170501T1200Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 853 PM CDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * WINDS...SOUTHEASTERLY 20 TO 25 KNOTS WITH FREQUENT GUSTS TO AROUND 30 KNOTS BECOMING SOUTHWESTERLY. * WAVES/SEAS...6 TO 9 FEET NEAR SHORE AND 7 TO 10 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ633>635-010900- /O.CON.KMOB.SC.Y.0030.000000T0000Z-170501T0900Z/ PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- 853 PM CDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... * WINDS...SOUTHEASTERLY AROUND 18 TO 23 KNOTS WITH FREQUENT GUSTS TO NEAR 30 KNOTS BECOMING SOUTHWESTERLY. * WAVES/SEAS...ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ630>632-010900- /O.CON.KMOB.SC.Y.0029.000000T0000Z-170501T0900Z/ NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- 853 PM CDT SUN APR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... * WINDS...SOUTHEASTERLY AROUND 20 TO 25 KNOTS WITH FREQUENT GUSTS TO AROUND 30 KNOTS BECOMING SOUTHWESTERLY. * WAVES/SEAS...ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 12:53 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 29, 12:53 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1253 PM CDT Sat Apr 29 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
18Z issuance...MVFR ceilings will persist over the Mobile metro
area through the TAF period, with lower IFR ceiling conditions
expected right along the gulf coast of Florida including the PNS
terminal. Strong southeasterly to southerly flow will persist
through early evening with sustained wind speeds of 15 to 20
knots with some gusts up to 25 knots. Stronger southerly wind
speeds are expected Sunday morning with sustained 25 knot winds
with gusts to between 30 to 35 knots. /22
&&
.PREV DISCUSSION... /issued 453 AM CDT Sat Apr 29 2017/
NEAR TERM /Now Through Saturday night/...
A deep layer southerly flow is in place across our forecast area
early this morning between a ridge of high pressure positioned
across the southeastern states and the adjacent western Atlantic
Ocean and a deep low pressure system over the southwestern U.S.
Satellite/radar/lightning data show an impressive expansive complex
of deep moist convection along a frontal zone extending from west TX
and northeastward across OK and into the Missouri, Mid-Mississippi
and Ohio River Valley regions. Weather conditions are quiet locally
across our forecast area early this morning, with warm and moist
southerly low level flow bringing expansive low stratus to the
region, along with some patches of fog over our eastern zones.
The deep upper level low in the vicinity of the Four Corners region
early this morning is forecast to translate eastward toward the
TX/OK Panhandles by this evening, while the persistent upper level
ridge of high pressure holds from the western Atlantic through the
FL Peninsula and northwest Caribbean. A southwesterly mid level flow
pattern will remain over our forecast area today between these
features. A dry deep layer airmass will initially be in place across
much of our area this morning, but precipitable water values quickly
improve to around 1.5-1.6 inches over southeast MS and adjacent
southwest AL by this afternoon. Weak ascent may result in the
development of an isolated shower or two over southeast MS or
adjacent southwest AL today, but rainfall amounts of any would be
very light. The biggest story for today will be increasing
southeasterly to southerly winds across our region as the MSLP
gradient tightens between the ridge of high pressure over the
western Atlantic and the deepening low pressure system well to our
west. Sustained wind speeds between 15-25 mph, with frequent gusts
over 30 mph look likely over much of the CWA, particularly from
mid morning through the late afternoon or early evening, and will
expand the Wind Advisory to include the entire area today. A Wind
Advisory will be allowed to continue along the coast tonight as
gusty winds may continue through the overnight hours. Highs today
will be quite warm with readings in the mid 80s to around 90
inland, with upper 70s to lower 80s expected along the immediate
coast and beaches. Lows tonight should range from around 70 to the
mid 70s. /21
SHORT TERM /Sunday Through Monday night/...
A heavy rainfall and severe weather event still looks on track to
impact much of our forecast area during the Sunday afternoon though
Sunday night time frame. The upper level low is forecast to eject
northeastward toward the Upper Midwestern states through Sunday
night, while an associated cold front advances eastward from western
AR through the southeast TX coast early Sunday morning and eastward
through the Tennessee Valley and central Gulf Coast region by late
Sunday night and early Monday morning. Synoptic scale lift/deep
layer forcing along and ahead of the frontal zone will result in the
development of an organized QLCS that will advance eastward from the
Mississippi Valley early Sunday morning and through our forecast
area from late Sunday afternoon through overnight Sunday night/early
Monday morning. In terms of timing, we expect the line to initially
impact southeast MS by Sunday afternoon, with a gradual advancement
into adjacent southwest AL Sunday evening, and then generally along
and east of the I-65 corridor through late Sunday night. A deeply
moist airmass with precipitable water values locally enhanced over
2" along the line will bring potential for heavy rainfall with
amounts between 2-4" with locally higher totals still looking
possible especially along and west of I-65. We will continue to
mention the heavy rain and marginal flooding threat in the HWO.
Locations generally along and west of the Interstate 65 corridor
remain most favored for severe weather potential Sunday afternoon
and evening where a 40-50 knot low level jet will be aligned with up
to 1500 J/KG of available MLCAPE. Damaging winds and possibly a few
tornadoes embedded within the line will be the primary severe
weather hazards, though marginally severe hail will also be
possible. The severe risk may decrease with time late Sunday night
as instability wanes and 850 mb flow gradually veers and decreases,
but we will still need to monitor for a few embedded strong to
marginally severe storms in addition to locally heavy rainfall
overnight.
In terms of other hazards, another Wind Advisory may become
necessary over all inland areas again Sunday as strong southerly
flow redevelops ahead of the approaching front. The persistent
strong southerly flow, high period swell, and high tidal ranges will
bring a high risk of deadly rip currents to the local beaches
through late Sunday. Surf heights will also continue to build
through the weekend, with breakers forecast to range as high as 5-8
feet by Sunday. Minor coastal flooding may also occur through the
weekend as the persistent southerly fetch continues, particularly in
low lying areas as tides average around 1 foot above predicted
levels (which may equate to the 2 to 3 foot MSL range near times of
high tide). /21
The cold front should move east of the region by Monday night as the
upper low ejects into the Great Lakes Region. Expect showers and
thunderstorms to decrease in coverage and intensity from the west
Monday afternoon. /Butts/
LONG TERM /Tuesday Through Friday/...
Quiet weather conditions are expected Tuesday, after the passage of
Monday's cold front. That should be short-lived, though, as another
shortwave trough deepens as it heads from the Rockies into the
Plains. Downstream amplification of the upper flow should aid in
bringing the weakening front (over the Gulf) back northward into our
area. In addition, we also expect the development of another frontal
system to our north/west. All-in-all, it looks like wet weather
conditions are again expected for mid- to late week.
Medium-range ensembles appear to be in decent agreement with regard
to the overall solution, with mainly temporal discrepancies noted
within the individual members. Showers/thunderstorms will likely
begin during the day Wednesday, as isentropic forcing at the 310K
level increases over the region. It looks like most of the rain
should fall over the region Thursday and Thursday night as the
synoptic scale system traverses the region. At this stage, we can't
rule out the possibility of heavy rainfall with this storm system,
although integrated water vapor transport anomalies are not nearly
as great as they are with tomorrow's storm system.
The cold front should move through the region Thursday/Thursday
night, with drier air advecting into the region in wake of the
front. Even with the drier airmass moving into the area, enough
synoptic scale forcing should remain from the upper system to allow
the small possibility of lingering showers Friday morning before
ending. Cooler temperatures will then be seen heading into next
weekend after the passage of this storm system. /Butts/
MARINE...
Now through tonight...Small Craft Advisories remain in effect.
Adverse conditions will continue over the marine area, as a strong
onshore flow continues ahead of an approaching storm system. Daytime
heating of a moist airmass may aid in the development of a few
showers or thunderstorms over (mainly) Mobile Bay and the
Mississippi Sound.
Sunday through Wednesday...A strong storm system will result in a
continuation of adverse marine conditions through Sunday, with the
possibility of strong to severe thunderstorms. The front should move
east of the region Monday, allowing conditions to gradually improve.
Expect diminishing offshore winds and subsiding seas for Monday
and Tuesday. An onshore flow should return by Tuesday night as
another storm system approaches from the west for mid- to late
week. /Butts/
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 7 PM CDT this evening for ALZ051>060-261-262.
Wind Advisory until midnight CDT Sunday night for ALZ263>266.
High Rip Current Risk through late Sunday night for ALZ265-266.
Coastal Flood Advisory until 4 AM CDT Monday for ALZ265-266.
High Surf Advisory until 6 AM CDT Monday for ALZ265-266.
FL...Wind Advisory until midnight CDT Sunday night for FLZ201>206.
High Rip Current Risk through late Sunday night for FLZ202-204-
206.
Coastal Flood Advisory until 4 AM CDT Monday for FLZ202-204-206.
High Surf Advisory until 6 AM CDT Monday for FLZ202-204-206.
MS...Wind Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
079.
GM...Small Craft Advisory until 7 AM CDT Monday for GMZ630>635-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Apr 29, 6:07 AM CDT, 8 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 607 AM CDT Sat Apr 29 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-301115- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 607 AM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Wind speeds of 25 to 30 MPH, with frequent higher gusts, are expected along the coastal counties of Alabama and the western Florida Panhandle through tonight. These higher wind speeds will expand inland during the afternoon. Wind Advisories are in effect through tonight. Minor coastal flooding and high surf conditions are expected to continue along coastal areas through tonight. A high risk of rip currents continues along area beaches through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe thunderstorms will be possible mainly along and west of Interstate 65 Sunday afternoon through early Monday. Damaging winds, large hail, and a few tornadoes will be possible. Heavy rainfall could result in localized flooding Sunday afternoon through early Monday, mainly along and west of Interstate 65. Wind speeds of 25 to 30 MPH, with frequent higher gusts, will remain possible outside of thunderstorms through Sunday night. Wind Advisories will likely continue through Sunday night. Minor coastal flooding and high surf conditions are expected to continue along coastal areas through Monday. A high risk of rip currents will continue along area beaches through Monday. .SPOTTER INFORMATION STATEMENT... The activation of storm spotter groups may be needed Sunday. GMZ630>635-650-655-670-675-301115- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 607 AM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Small Craft Advisories remain in effect through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Adverse marine conditions are expected to continue through Sunday night, and Small Craft Advisories will remain in effect. Severe thunderstorms will be possible Sunday afternoon through early Monday, as a storm system moves across the region. Showers and thunderstorms are expected to return Wednesday and Thursday as another storm system moves across the area.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 6:55 PM CDT | Wind Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 28 hr |
Nearby
Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.